Alert archive / Florida / Severe Thunderstorm Warnings in 2004

Severe Thunderstorm Warning 191, NWS Jacksonville, FL

July 27, 2004Alachua County, Florida

NWS Jacksonville, FL issued this severe thunderstorm warning at Jul 27, 2004, 4:49 PM EDT for Alachua County, Florida. It was in force for 41 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 27, 2004, 4:49 PM EDT (20:49 UTC)
Expired
Jul 27, 2004, 5:30 PM EDT
In force
41 min
Issued by
NWS Jacksonville, FL
Area
Counties, with a storm outline in the text

County Alachua County, FL

The radar

The Jacksonville radar (KJAX), 102 km from the middle of the area, began a volume at 20:52 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Jacksonville, FL (KJAX), launched 12:00Z, 8.8 hours before the alert went out and 103 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Jacksonville, FL at 12:00Z on 2004-07-27Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 540 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Jacksonville, FL at 12:00Z on 2004-07-27The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 12 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
540 J/kg
Mixed-layer CIN
-62 J/kg
Mixed-layer LCL
1074 m above ground
0-6 km bulk shear
9 kt
0-1 km storm-relative helicity
12 m²/s²
0-3 km storm-relative helicity
24 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS52 KJAX 272049
SVRJAX
FLC001-272130-

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE JACKSONVILLE FL
450 PM EDT TUE JUL 27 2004

THE NATIONAL WEATHER SERVICE IN JACKSONVILLE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  EASTERN ALACHUA COUNTY IN NORTHERN FLORIDA

* UNTIL 530 PM EDT

* AT 450 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM WITH LARGE HAIL AND DAMAGING WINDS OVER GROVE
  PARK...OR ABOUT 11 MILES SOUTHWEST OF MELROSE...MOVING NORTH AT 5
  MPH.

* SOME LOCATIONS NEAR THE PATH OF THE STORM THROUGH 530 PM EDT...
  ROCHELLE AND LOCHLOOSA...
  GROVE PARK...
  ORANGE HEIGHTS AND MELROSE...

INTENSE LIGHTNING IS OCCURRING WITH THIS STORM. IF OUTDOORS...STAY
AWAY FROM ISOLATED HIGH OBJECTS SUCH AS TREES. MOVE INDOORS IF
POSSIBLE. WHEN INDOORS...STAY AWAY FROM WINDOWS AND DOORS.

PEOPLE OUTSIDE SHOULD MOVE TO A BUILDING OR STRUCTURE WHICH WILL
PROVIDE ADEQUATE PROTECTION. MOBILE HOMES AND TRAILERS DO NOT PROVIDE
ADEQUATE PROTECTION FROM A SEVERE STORM.

REPORT SEVERE WEATHER OR DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY
OR YOUR COUNTY EMERGENCY MANAGEMENT...OR YOU CAN CALL THE NATIONAL
WEATHER SERVICE IN JACKSONVILLE DIRECTLY AT 800-499-1594 TO REPORT
SEVERE WEATHER.


LAT...LON 2962 8206 2949 8206 2949 8206 2953 8225
      2978 8223 2978 8221 2975 8208 2972 8204
      2964 8204
$$

PETERSON

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jacksonville, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 27, 2:43 PM EDT, 2 hours 6 minutes earlier.

Area forecast discussion, Jul 27, 2:43 PM EDT, 2 hours 6 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSONVILLE FL
243 PM EDT TUE JUL 27 2004

.SHORT TERM...AT THE SURFACE A QUASI-STATIONARY FRONTAL BOUNDARY
EXTENDS FROM THE MIDDLE ATLANTIC STATES TO THE FLORIDA PANHANDLE...
WITH A THERMAL TROF OVER THE INTERIOR SECTIONS OF FLORIDA PANHANDLE
EXTENDING NORTH INTO CENTRAL GEORGIA WHERE TEMPS HAVE CLIMBED INTO
THE LOWER 90S. EAST/WEST COAST SEABREEZES PUSHING INLAND UNDER WEAK
STEERING FLOW. ALOFT...BERMUDA HIGH BECOMING BETTER ORGANIZED AND
MORE CONCENTRIC...WITH RIDGING WEAKENING OVER LOCAL AREA. AIRMASS HAS
BECOME MORE UNSTABLE THAN YESTERDAY...AS EVIDENCED BY GREATER
SHOWER/TSTM COVERAGE PER DOPPLER RADARS.

SHORT TERM (TONIGHT THROUGH FRIDAY EVENING)...AIRMASS TO FURTHER
DESTABILIZE AS UPPER RIDGE BREAKS DOWN...WHILE SOUTHERLY FLOW
INCREASES IN RESPONSE TO TIGHTENING PRESSURE GRADIENT BETWEEN QUASI-
STATIONARY FRONTAL BOUNDARY TO OUR WEST AND INTENSIFYING BERMUDA
HIGH. WILL INCLUDE HIGH-END CHANCE POPS TO LIKELY POPS THROUGH
THURSDAY. SYNOPTIC FEATURES WILL REMAIN WEAK...THUS CONVECTION WILL
HAVE A HARD TIME SUSTAINING WITH LOSS OF DAYTIME HEATING. BY
FRIDAY...FIRST IN SERIES OF TROPICAL WAVES WILL INFLUENCE THE
REGION. AREA WILL BE ON WEST/DRIER SIDE OF THIS FEATURE...THUS WILL
MENTION CHANCE POPS AT BEST.
&&

.LONG TERM (SAT THRU TUE)...SERIES OF TROPICAL WAVES WILL ROTATE WEST
UNDER STRONG BERMUDA...MOVING ASHORE SATURDAY...WITH NEXT ARRIVING
SUNDAY. THIS WILL LIKELY BRING INCLEMENT WEATHER TO THE REGION BEFORE
DEEP LAYER RIDGE BUILDS INTO THE REGION FROM THE NORTHEAST SUNDAY
THROUGH EARLY NEXT WEEK...RESULTING IN LESS SHOWER/TSTM COVERAGE.
&&

.MARINE...SOUTHERLY FLOW TO INCREASE INTO THURSDAY AS SOUTHERN EXTENT
OF FRONTAL BOUNDARY STALLS OVER THE FLORIDA PANHANDLE WHILE BERMUDA
HIGH INTENSIFIES. A TROPICAL WAVE IS FORECAST TO TRACK WEST AROUND
SOUTHERN FRINGE OF THIS SURFACE HIGH...REACHING THE FLORIDA ATLANTIC
WATERS THURSDAY NIGHT/EARLY FRIDAY...MOVING ASHORE FRIDAY NIGHT. THIS
WILL BRING A EASTERLY FLOW TO THE LOCAL WATERS BEGINNING THURSDAY
NIGHT. SEAS WILL BUILD TO 4 FEET IN THE OFFSHORE COASTAL WATERS
WEDNESDAY.
&&

.PRELIMINARY POINT TEMPS/POPS...
AMG 73 90 72 90 / 40 50 30 50
SSI 76 88 76 87 / 30 50 30 50
JAX 73 89 74 89 / 30 60 30 60
SGJ 75 88 76 87 / 30 60 30 50
GNV 72 90 73 90 / 40 60 40 60
OCF 72 90 73 90 / 40 60 40 60
&&

.JAX WATCHES/WARNINGS/ADVISORIES...
FL...NONE.
GA...NONE.
&&

ECZ/AE
Hazardous weather outlook, Jul 27, 6:00 AM EDT, 10 hours 49 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSONVILLE FL
600 AM EDT TUE JUL 27 2004

FLZ020>025-030>033-035>038-040-GAZ132>136-149>154-162>166-271600-
ALACHUA-APPLING-ATKINSON-BACON-BAKER-BRADFORD-BRANTLEY-
CAMDEN (COASTAL)-CAMDEN (INLAND)-CHARLTON-CLAY-CLINCH-COFFEE-
COLUMBIA-DUVAL-ECHOLS-FLAGLER-GILCHRIST-GLYNN (COASTAL)-
GLYNN (INLAND)-HAMILTON-JEFF DAVIS-MARION-NASSAU-PIERCE-PUTNAM-
ST JOHNS-SUWANNEE-UNION-WARE-WAYNE-
600 AM EDT TUE JUL 27 2004

THIS OUTLOOK IS FOR NORTHEAST FLORIDA AND SOUTHEAST GEORGIA.

.DAY ONE...TODAY AND TONIGHT...

SCATTERED THUNDERSTORMS WILL DEVELOP THIS AFTERNOON AS THE EAST COAST
SEABREEZE PUSHES INLAND. SOME STORMS MAY BECOME LOCALLY STRONG
TOWARD THE LATE AFTERNOON AND EVENING IN THE VICINITY OF THE
SEABREEZE COLLISION...GENERALLY ALONG THE HIGHWAY 301 CORRIDOR.
THE MAIN CONCERN WILL BE HEAVY RAINFALL DUE TO THE SLOW MOVEMENT
OF THE STORMS. LOCALIZED FLOODING MAY DEVELOP ESPECIALLY IN LOW
AND POOR DRAINAGE AREAS. THE STORMS WILL MOVE TO THE EAST AT 5 TO
10 MPH.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY...

THUNDERSTORMS WILL BE LIKELY WEDNESDAY AND THURSDAY AND THEN BECOME
MORE SCATTERED FRIDAY THROUGH MONDAY.  HEAVY RAINFALL...GUSTY WINDS
UP TO 40 MPH AND FREQUENT LIGHTNING WILL BE THE MAIN CONCERNS.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT ANTICIPATED.

FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN
JACKSONVILLE WEBSITE ON THE INTERNET AT WWW.SRH.NOAA.GOV/JAX.

MZ

In the hours before

Special weather statement, Jul 27, 3:43 PM EDT, 1 hour 6 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
343 PM EDT TUE JUL 27 2004

FLZ025-032-033-037-272015-
CLAY FL-DUVAL FL-PUTNAM FL-ST. JOHNS FL-
343 PM EDT TUE JUL 27 2004

...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR CLAY...ST.
JOHNS...DUVAL AND PUTNAM COUNTIES FOR STRONG THUNDERSTORM WINDS AND
HAIL VALID UNTIL 415 PM EDT...

AT 341 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
CLUSTER OF STRONG THUNDERSTORMS CENTERED ALONG A LINE EXTENDING FROM
MANDARIN TO 4 MILES EAST OF GREEN COVE SPRINGS TO 4 MILES EAST OF
CARRAWAY...TO 5 MILES SOUTH OF PUTNAM HALL MOVING EAST AT 5 TO 10
MPH. THIS CLUSTER OF STRONG THUNDERSTORMS WILL ALSO AFFECT AREAS
AROUND SWITZERLAND...ORTEGA...ORANGE PARK...MANDARIN...GREEN COVE
SPRINGS...FRUIT COVE...CARRAWAY AND PICOLATA THROUGH 415 PM EDT.
HAIL UP TO ONE HALF INCH IN DIAMETER...FREQUENT CLOUD-TO-GROUND
LIGHTNING AND GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED ALONG WITH
POSSIBLE MINOR DAMAGE.

REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT...OR YOU CAN CALL THE NATIONAL WEATHER SERVICE
IN JACKSONVILLE DIRECTLY AT 1-800-499-1594.

PETERSON
Special weather statement, Jul 27, 3:50 PM EDT, 59 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
350 PM EDT TUE JUL 27 2004

GAZ152-153-165-272015-
BRANTLEY GA-INLAND CAMDEN GA-INLAND GLYNN GA-
350 PM EDT TUE JUL 27 2004

...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR BRANTLEY...CAMDEN
AND GLYNN COUNTIES FOR STRONG THUNDERSTORM WINDS AND HAIL VALID UNTIL
415 PM EDT...

AT 350 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CENTERED OVER WAYNESVILLE...OR ABOUT 11 MILES
EAST OF NAHUNTA...MOVING SOUTHEAST AT 5 MPH. THIS STRONG THUNDERSTORM
WILL ALSO AFFECT AREAS AROUND WAYNESVILLE...ATKINSON AND WAVERLY
THROUGH 415 PM EDT. HAIL UP TO ONE HALF INCH IN DIAMETER...FREQUENT
CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 45 TO 55 MPH CAN BE
EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE.

REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT...OR YOU CAN CALL THE NATIONAL WEATHER SERVICE
IN JACKSONVILLE DIRECTLY AT 1-800-499-1594.

PETERSON
Special weather statement, Jul 27, 4:20 PM EDT, 29 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
420 PM EDT TUE JUL 27 2004

FLZ036-037-040-272045-
ALACHUA FL-MARION FL-PUTNAM FL-
420 PM EDT TUE JUL 27 2004

...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR ALACHUA...MARION
AND PUTNAM COUNTIES FOR STRONG THUNDERSTORM WINDS AND HAIL VALID
UNTIL 445 PM EDT...

AT 420 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CENTERED 4 MILES NORTHEAST OF CITRA...MOVING
NORTHEAST AT 5 MPH. THIS STRONG THUNDERSTORM WILL ALSO AFFECT AREAS
AROUND CROSS CREEK...CITRA...LOCHLOOSA...ORANGE SPRINGS AND JOHNSON
THROUGH 445 PM EDT. HAIL UP TO ONE HALF INCH IN DIAMETER...FREQUENT
CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 45 TO 55 MPH CAN BE
EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE.

REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT...OR YOU CAN CALL THE NATIONAL WEATHER SERVICE
IN JACKSONVILLE DIRECTLY AT 1-800-499-1594.

PETERSON
Special weather statement, Jul 27, 4:45 PM EDT, 4 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
445 PM EDT TUE JUL 27 2004

FLZ036-037-272130-
ALACHUA FL-PUTNAM FL-
445 PM EDT TUE JUL 27 2004

...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR ALACHUA AND PUTNAM
COUNTIES FOR STRONG THUNDERSTORM WINDS AND HAIL VALID UNTIL 530 PM
EDT...

AT 445 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
CLUSTER OF STRONG THUNDERSTORMS CENTERED ALONG A LINE EXTENDING FROM
ROCHELLE TO LOCHLOOSA...OR ALONG A LINE EXTENDING FROM 7 MILES
SOUTHEAST OF GAINESVILLE TO 8 MILES NORTH OF CITRA...MOVING NORTHEAST
AT 5 MPH. THIS CLUSTER OF STRONG THUNDERSTORMS WILL ALSO AFFECT AREAS
AROUND ROCHELLE...NEWNANS LAKE...LOCHLOOSA...GAINESVILLE AIRPORT...
CROSS CREEK...GROVE PARK...ORANGE HEIGHTS AND MELROSE THROUGH 530 PM
EDT. HAIL UP TO ONE HALF INCH IN DIAMETER...FREQUENT CLOUD-TO-GROUND
LIGHTNING AND GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED ALONG WITH
POSSIBLE MINOR DAMAGE.

REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT...OR YOU CAN CALL THE NATIONAL WEATHER SERVICE
IN JACKSONVILLE DIRECTLY AT 1-800-499-1594.

PETERSON

Nearby

Severe Thunderstorm Warnings in Florida, 2004Every severe thunderstorm warning in 2004

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.